It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-24-2001, 06:07 AM   #1
Newbie
 
Join Date: Mar 2001
Location: Southern California
Posts: 5
StorkLV HB User
Vicodin or Percocet & itching not relieved by Vistaril

I have tried each of these drugs given by my orthopedist and even up to 50 mg of Vistaril/Atarax doesn't relieve the itching. Darvocet is not effective. Codiene also makes me itch. WHAT SHOULD I TRY NEXT? I'm feeliong desperate! (Scoliosis with joint and muscle pain.) Thanks

 
Old 03-24-2001, 06:29 AM   #2
Junior Member
 
Join Date: Dec 2000
Location: Shallotte, NC USA
Posts: 15
deepseaNC HB User
Re: Vicodin or Percocet & itching not relieved by Vistaril

Stork,

I don't know if this will help, but a long time ago I had a reaction from one of my pain meds. It made me itch a lot. The doc told me to take some Benadryl. You don't need a script for that. It did the trick for me. You might want to give it a try.

Good Luck,
John

 
Sponsors Lightbulb
   
Old 03-24-2001, 01:50 PM   #3
Newbie
 
Join Date: Mar 2001
Location: Southern California
Posts: 5
StorkLV HB User
Re: Vicodin or Percocet & itching not relieved by Vistaril

<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by deepseaNC:
<B>Stork,

I don't know if this will help, but a long time ago I had a reaction from one of my pain meds. It made me itch a lot. The doc told me to take some Benadryl. You don't need a script for that. It did the trick for me. You might want to give it a try.

Good Luck,
John</B><HR></BLOCKQUOTE>

Thanks John; but I forgot to mention that I was given Benadryl in hospital many yrs ago for a (injected) med reaction, and Benadryl made the itching intensify. Arrrgh!
My other thought was, is there another pain med as strong as but NOT AS LIKELY to provoke this reaction??? Please help.
I appreciate any suggestions.
Linda

 
Old 03-24-2001, 02:02 PM   #4
Inactive
 
Join Date: Nov 2000
Location: virginia beach VA
Posts: 0
david c1 HB User
Re: Vicodin or Percocet & itching not relieved by Vistaril

Hi stork, If it's just ithching it's not neccasarily an elergic reaction. If you actually have hives then I would be concerned about allergy. The itching is a comon side effect of all narcotic pain killers. I guess all you can do is try a different pain med or a different itching med. Have your tried Ultram or Talwin. They aren't narcotic and some folks get good relief. The itching may go away after your more accomadated to the meds. Good Luck david

 
Old 03-24-2001, 02:22 PM   #5
Junior Member
 
Join Date: Dec 2000
Location: Shallotte, NC USA
Posts: 15
deepseaNC HB User
Re: Vicodin or Percocet & itching not relieved by Vistaril

Linda,

I go along with David Charles. I would think you'd just have to try different meds to see if one didn't cause the itching. Definetly don't use Benadryl if you've tried it before. If the narcotic is what is actually making you itch, then D.C. was right on target with the non-narcotic drugs he suggested. If they don't work as well, then you would have to make the decision as to what you want to do.

I wish you luck in finding a solution that works for you. I wish I could have been more help.

Take care,
John

------------------
deepsea

 
Old 03-24-2001, 09:24 PM   #6
Newbie
 
Join Date: Mar 2001
Location: Southern California
Posts: 5
StorkLV HB User
Re: Vicodin or Percocet & itching not relieved by Vistaril

<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by david charles:
<B>Hi stork, If it's just ithching it's not neccasarily an elergic reaction. If you actually have hives then I would be concerned about allergy. The itching is a comon side effect of all narcotic pain killers. I guess all you can do is try a different pain med or a different itching med. Have your tried Ultram or Talwin. They aren't narcotic and some folks get good relief. The itching may go away after your more accomadated to the meds. Good Luck david</B><HR></BLOCKQUOTE>

THANKS SO MUCH to you & the others for your thoughtful replies. I have tried Ultram, didn't help my pain sufficiently & even that made me itch a little.
It seems more like a VERY unpleasant side effect rather than allergy to me also, but I cannot sleep at all at night because it is so consuming. Trading pain for itching is no bargain...I'm desperate to get some REST.
I have never used Talwin- what class of drug is that? Perhaps I will inquire of the pharmacist next, I just don't know where else to turn & the doc didn't seem too understanding.
Linda aka "Stork"

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vicodin and rebound headaches laursprung Chronic Pain 1 08-14-2009 06:27 PM
I have a question about taking percocet's & vicodin's. How many is to many? tracypatzold Addiction & Recovery 3 02-16-2009 05:36 PM
Percocet effect vicodin withdrawal? abz179 Pain Management 5 02-08-2008 08:00 AM
itching with pain meds kkmom Pain Management 2 05-10-2007 04:27 PM
Vicodin vs. Percocet poopoopadoop Pain Management 6 04-04-2007 01:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!